MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receival of new information or completion of the investigation.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant of a perceval plus pvf-s prosthesis occurred on (b)(6) 2023 during an isolated aortic valve replacement surgery performed through full sternotomy.Reportedly the patient's native valve was bicuspid type i and annulus size was measured to be 20 mm.The patient had an hypertrophic left ventricle and myectomy was performed prior to perceval implantation.As reported, no difficulties were encountered in collapsing and positioning the perceval valve.After implant, while weaning off from pump, perivalvular leak was observed at the tee echo.As such, it was decided to replace the perceval prosthesis with a stented valve (corcym crown prt 21 mm).The patient didn't experience complications as a result of the extended surgical time (approximately 20 minutes were added to the procedure) and was discharged in stable conditions.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant of a perceval plus pvf-s prosthesis occurred on (b)(6) 2023 during an isolated aortic valve replacement surgery performed through full sternotomy.Reportedly the patient's native valve was bicuspid type i and annulus size was measured to be 20 mm.The patient had an hypertrophic left ventricle and myectomy was performed prior to perceval implantation.As reported, no difficulties were encountered in collapsing and positioning the perceval valve, and postdilation of the inflow ring was carried out after the total deployment of the prosthesis.After implant, while weaning off from pump, perivalvular leak was observed at the tee echo.As such, it was decided to replace the perceval prosthesis with a stented valve (corcym crown prt 21 mm).Further decalcification of the annulus was performed prior to implant the crown prt prosthesis.The patient didn't experience complications as a result of the extended surgical time (approximately 20 minutes were added to the procedure) and was discharged in stable conditions.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied the material, visual, and performance standards relevant to the reported event at the time of manufacture and release.The perceval prosthesis involved in the reported event was returned to the manufacturer for analysis.Despite it was returned almost in absence of preservative liquid, the prosthesis was still wet and therefore still in acceptable conditions.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.A dimensional analysis was performed which confirmed the correct dimensions of the returned device.In order to attempt to reproduce the reported event, a replication of the collapsing phase was performed using the returned valve pvf-s and a demo accessory kit.No problems were encountered and the replication was completed with good results.During the simulation of the valve deployment in silicon aortic root #21, no problems were encountered during the ballooning phase: the sealing at the annulus level was guaranteed and the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.Considering the information received from the healthcare facility, there are several elements related to procedural and patient¿s factors which could have caused the observed perivalvular leak.As reported, the patient¿s native annulus was bicuspid type i and careful consideration is recommended in the use of perceval valve in such cases.In addition, the patient had an hypertrophic left ventricle.As reported in perceval plus ifus, severe lvot hypertrophy may prevent optimal expansion of the inflow portion of the stent.Despite it was reported that myectomy was performed, it cannot be excluded that the extent of tissue resection was not sufficient to allow a correct deployment of the prosthesis.Lastly, it was reported that further decalcification was performed prior to implant the crown prt prosthesis.Even if, according to perceval plus ifus, complete intra-annular decalcification of the annulus is not necessary, eccentric/bulky protruding intra-luminal calcifications could impair strut expansion.It cannot be excluded that in the present case an uneven distribution of the calcium residuals could have impaired a correct valve expansion thus leading or contributing to the observed pvl.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby V5J 5-M1
CA   V5J 5M1
MDR Report Key19326413
Report Number3005687633-2024-00108
Device Sequence Number15181184
Product Code LWR
UDI-Device Identifier08022057015365
UDI-Public(01)08022057015365(240)PVF-S(17)270221
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale